Lagrange's mean value theorem in hyperbolic number plane


  • Yukang Zhao
  • Yiqiang Xia
  • Yu Qiu



Hyperbolic numbers, Lagrange's mean value theorem, Functions of a hyperbolic variable.


Hyperbolic number is a generalization of real number, it is a commutative ring of zero factor, and has been widely used in many fields such as mathematics, physics and engineering. In this paper, we first review the basic concepts and properties of hyperbolic numbers, and then study the Lagrange's mean value theorem on the hyperbolic numbers plane, and get a more general theorem. This not only provides impetus for the development of hyperbolic analysis, but also further injects energy into the development of applied mathematics.


Download data is not yet available.


Sobczyk G. The hyperbolic number plane[J]. The College Mathematics Journal, 1995, 26(4): 268-280.

Atkins R, Barnsley M F, Vince A, et al. A characterization of hyperbolic affine iterated function systems[J]. arXiv preprint arXiv:0908.1416, 2009.

Khadjiev D, Gőksal Y. Applications of hyperbolic numbers to the invariant theory in two-dimensional pseudo-Euclidean space[J]. Advances in Applied Clifford Algebras, 2016, 26: 645-668.

Kravchenko V V, Rochon D, Tremblay S. On the Klein–Gordon equation and hyperbolic pseudoanalytic function theory[J]. Journal of Physics A: Mathematical and Theoretical, 2008, 41(6): 065205.

Matkowski J. A mean-value theorem and its applications[J]. Journal of mathematical analysis and applications, 2011, 373(1): 227-234.

Flett T M. 2742. A mean value theorem[J]. The Mathematical Gazette, 1958, 42(339): 38-39.

Trahan D H. A new type of mean value theorem[J]. Mathematics Magazine, 1966, 39(5): 264-268.

Ulrych S. Relativistic quantum physics with hyperbolic numbers[J]. Physics Letters B, 2005, 625(3-4): 313-323.

Luna-Elizarrarás ME, Shapiro M, Struppa DC, Vajiac A. Bicomplex Holomorphic Functions: The Algebra, Geometry and Analysis of Bicomplex Numbers, Frontiers in Mathematics. Birkhäuser: Frontiers in mathematics; 2015.

Emanuello JA, Nolder CA. Projective compactification in R^1,1 and its Möbius geometry [J]. Complex Anal Oper Theory. 2015;9(2):329-354.




How to Cite

Zhao, Y., Xia, Y., & Qiu, Y. (2024). Lagrange’s mean value theorem in hyperbolic number plane. Highlights in Science, Engineering and Technology, 82, 245-250.